Do I Need to Worry About Drug Interactions With Quinapril-Hydrochlorothiazide?
When taking quinapril-hydrochlorothiazide with a narcotic, your blood pressure may decrease too much. In order to decrease the chances of this interaction, your healthcare provider may change the dose of either medicine, start you on a lower dose of quinapril-hydrochlorothiazide, and/or monitor you more closely.
Nonsteroidal Anti-Inflammatory Drugs (NSAIDs)
Quinapril-hydrochlorothiazide can interact with NSAIDs in several ways. The combination could cause your blood pressure to increase or may cause swelling (edema), especially if you have congestive heart failure (CHF). If you are elderly, have kidney disease or kidney failure, or are taking a diuretic ("water pill") or are dehydrated, taking NSAIDs and quinapril-hydrochlorothiazide together may cause kidney failure. Talk to your healthcare provider about this potential drug interaction before taking these medications together.
If you are taking quinapril-hydrochlorothiazide along with a potassium product, the levels of potassium in your blood may become too high. This can cause serious problems. For your particular situation, talk to your healthcare provider about using potassium and quinapril-hydrochlorothiazide together.
If you are taking quinapril-hydrochlorothiazide and a potassium-sparing diuretic, your blood pressure may decrease too much and/or the levels of potassium in your blood may become too high. Your healthcare provider may choose to monitor your progress closely.
Taking both tetracycline and quinapril-hydrochlorothiazide together may decrease the amount of tetracycline absorbed into the body. If you are taking quinapril-hydrochlorothiazide and are prescribed tetracycline, let your healthcare provider know. He or she may choose to monitor your situation more closely, consider another antibiotic, or recommend taking these two medications far apart during the day.